Tuesday, December 15, 2009

Has using steroid cream for psoriasis ruined my skin????

i have suffered from psoriasis my whole life, but generaly its quite mild. about 3 years ago i had a bad outbreak which was covering every part of my body. my doctor prescribed dovobet which contains a combination of calcipotriol and betamethasone dipropionate. i made a point of asking my doctor if it was safe to use on my face, she said yes its fine. about a month or two later the psoriasis cleared up, but i was then left with sore and lumpy red raw skin all over my face, which would get better for a few days when the cream was applied, this went on for another two months untill it became too painful and i asked to see a different doctor, this doctor told me to stop using the cream immediatly and perscribed antibiotics. it eventualy cleared up but now my skin seems very thin and i can see veins under my skin, its been about a year and a half and im wondering will my skin ever go back to normal? and if there is any treatments to get rid of the veins?|||I hardly know where to start answering this question. The data sheet for Dovobet clearly states that even accidental contact with the face should be avoided.

%26#039; The patient must be instructed in correct use of the product to avoid application and accidental transfer to the scalp, face, mouth and eyes. Hands must be washed after each application. %26#039;

Later in the sheet it again comments on facial use %26#039;Skin of the face and genitals are very sensitive to corticosteroids. Long-term treatment of these parts of the body should be avoided. These areas should ONLY be treated with the weaker corticosteroids.%26#039;

I think at this stage you should ask to be referred to to a specialist dermatologist. If the damage is permanant you need to consider what action you wish to take about your previous management.|||Whether you complain or not it entirely up to you. All I can say is if your were instructed to put Dovonex on your face, that seems in clear contradiction of the advice given by the manufacturer on their data sheet. Report Abuse
|||Gosh, I%26#039;m sorry you have had such an awful time. Psoriasis if bad enough without having the cure do as much damage as the disease!! But that seems to be the way of a lot of treatments for chronic conditions.

The best thing you can do is see a good dermatologist. They will best be able to give you true options, your skin may not be as damaged as you think. And sometimes small vessels can be treated with laser treatments. But it would be impossible for us to know without seeing you.

Good Luck!|||Yes you can get laser surgery, but it is pretty expensive. I am sorry to hear about that and I hope you get better. Did your doctor warn you about the sideaffects?

1 comment: